Geometric rigidity of conformal matrices
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 4 (2005) no. 4, p. 557-585

We provide a geometric rigidity estimate à la Friesecke-James-Müller for conformal matrices. Namely, we replace SO (n) by an arbitrary compact set of conformal matrices, bounded away from 0 and invariant under SO (n), and rigid motions by Möbius transformations.

Classification:  30C65,  49J45
@article{ASNSP_2005_5_4_4_557_0,
     author = {Faraco, Daniel and Zhong, Xiao},
     title = {Geometric rigidity of conformal matrices},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 4},
     number = {4},
     year = {2005},
     pages = {557-585},
     zbl = {1170.30308},
     mrnumber = {2207734},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2005_5_4_4_557_0}
}
Faraco, Daniel; Zhong, Xiao. Geometric rigidity of conformal matrices. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 4 (2005) no. 4, pp. 557-585. http://www.numdam.org/item/ASNSP_2005_5_4_4_557_0/

[1] A. F. Beardon, “The Geometry of Discrete Groups”, Graduate Texts in Mathematics, Vol. 91, Springer-Verlag, New York, 1995. Corrected reprint of the 1983 original. | MR 1393195 | Zbl 0528.30001

[2] N. Chaudhuri and S. Müller, Rigidity estimate for two incompatible wells, Calc. Var. Partial Differential Equations 19 (2004), 379-390. | MR 2039459 | Zbl 1086.49010

[3] G. Dal Maso, M. Negri and D. Percivale, Linearized elasticity as Γ-limit of finite elasticity. Calculus of variations, nonsmooth analysis and related topics, Set-Valued Anal. 10 (2002), 165-183. | MR 1926379 | Zbl 1009.74008

[4] E. De Giorgi, Sulla differenziabilità e l'analiticità delle estremali degli integrali multipli regolari, Mem. Accad. Sci. Torino. Cl. Sci. Fis. Mat. Nat. (3) 3 (1957), 25-43. | MR 93649 | Zbl 0084.31901

[5] D. Faraco, Rigidity of sets of matrices, In: “Future Trends in Geometric Function Theory”, Rep. Univ. Jyväskylä Dep. Math. Stat., Vol. 92, Univ. Jyväskylä, Jyväskylä, 2003, 77-83. | MR 2058112 | Zbl 1134.31304

[6] G. Friesecke, R. D. James, M. G. Mora and S. Müller, Derivation of nonlinear bending theory for shells from three-dimensional nonlinear elasticity by Gamma-convergence, C. R. Math. Acad. Sci. Paris 336 (2003), 697-702. | MR 1988135 | Zbl 1140.74481

[7] G. Friesecke, S. Müller and R. D. James, Rigorous derivation of nonlinear plate theory and geometric rigidity, C. R. Math. Acad. Sci. Paris 334 (2002), 173-178. | MR 1885102 | Zbl 1012.74043

[8] G. Friesecke, R. D. James and S. Müller, A theorem on geometric rigidity and the derivation of nonlinear plate theory from three-dimensional elasticity, Comm. Pure Appl. Math. 55 (2002), 1461-1506. | MR 1916989 | Zbl 1021.74024

[9] F. W. Gehring, Rings and quasiconformal mappings in space, Trans. Amer. Math. Soc. 103 (1962), 353-393. | MR 139735 | Zbl 0113.05805

[10] E. Giusti, “Direct Methods in the Calculus of Variations”, World Scientific Publishing Co. Inc., River Edge, NJ, 2003. | MR 1962933 | Zbl 1028.49001

[11] J. Heinonen, T. Kilpeläinen and O. Martio, “Nonlinear Potential Theory of Degenerate Elliptic Equations”, Oxford Mathematical Monographs. The Clarendon Press Oxford University Press, New York, 1993. Oxford Science Publications. | MR 1207810 | Zbl 0780.31001

[12] S. Hencl, P. Koskela and X. Zhong, Mappings of finite distortion: Reverse inequalities for the Jacobian , Preprint 310 at the University of Jyväskylä (2004). | MR 2320164

[13] T. Iwaniec, p-harmonic tensors and quasiregular mappings, Ann. of Math. (2) 136 (1992), 589-624. | MR 1189867 | Zbl 0785.30009

[14] T. Iwaniec and G. Martin, “Geometric Function Theory and Non-Linear Analysis”, Oxford Mathematical Monographs. The Clarendon Press Oxford University Press, New York, 2001. | MR 1859913 | Zbl 1045.30011

[15] F. John, Rotation and strain, Comm. Pure Appl. Math. 14 (1961), 391-413. | MR 138225 | Zbl 0102.17404

[16] J. Liouville, Théorème sur l’équation dx 2 +dy 2 +dz 2 =λ(dα 2 +dβ 2 +dγ 2 , J. Math. Pures Appl. 15 (1850).

[17] M. G. Mora and S. Müller, Derivation of the nonlinear bending-torsion theory for inextensible rods by Γ-convergence, Calc. Var. Partial Differential Equations 18 (2003), 287-305. | MR 2018669 | Zbl 1053.74027

[18] M. G. Mora and S. Müller, A nonlinear model for inextensible rods as a low energy Γ-limit of three-dimensional nonlinear elasticity, Ann. Inst. H. Poincaré Anal. Non Linéaire 21 (2004), 271-293. | Numdam | MR 2068303 | Zbl 1109.74028

[19] J. G. Rešetnjak, Liouville's conformal mapping theorem under minimal regularity hypotheses, Sibirsk. Mat. Zh. 8 (1967), 835-840. | MR 218544 | Zbl 0167.36102

[20] J. G. Rešetnjak, Estimates for certain differential operators with finite-dimensional kernel, Sibirsk. Mat. Zh. 11 (1970), 414-428. | MR 264464 | Zbl 0233.35010

[21] J. G. Rešetnjak, “Stability Theorems in Geometry and Analysis”, Mathematics and its Applications, Vol. 304, Kluwer Academic Publishers Group, Dordrecht, 1994. Translated from the 1982 Russian original by N. S. Dairbekov and V. N. Dyatlov, and revised by the author, Translation edited and with a foreword by S. S. Kutateladze. | MR 1326375 | Zbl 0925.53005